Follow
Share

Pill rolling tremor is the most common tremor associated with Parkinson's disease.


Whilst researching online for "museum gloves" for a different use,


I ran across a review on these cotton gloves posted by a person with Parkinson's dealing with "pill rolling".


He said the gloves helped him with that.


These are thin cotton, and sold by the dozen.


I had never heard of this use.


I hope this can help someone.


I'm thinking we can't post links, but this was on Amazon, posted by a very happy camper!

Find Care & Housing
Another version of "pill rolling" is when the medication pill ROLLS AWAY from the person's fingers and they need to wear gloves or use an assistive device to pick up the pill that "ROLLED AWAY" across the table (or the floor).
👐 ⇆⊘⇆
(0)
Report

I think that the person is referring to the “Pill rolling hand movements" or "Pill-rolling rest tremor" of a person with Parkinson's--"a rest tremor in which the fingers and wrist move in a manner reminiscent of a rhythmic voluntary manipulation of small objects or pills in the hand.  Some of the causes of Pill rolling hand movements include: Parkinson's disease, HIV, Lewy body disease, Multiple system atrophy, Medications such as Haloperidol or Chlorpromazine, Post encephalitis, repeated trauma, as seen with boxing or Supranuclear palsey."
See website link (Copy & Paste to your browser):
https://www.rightdiagnosis.com/sym/pill_rolling_hand_movements.htm

Also, many years ago (AKA 1960's & 1970's), psychiatric medical &/or nursing professionals defined "pill rolling" as a form of "extrapyramidal reactions" in which the patient experienced uncontrolled rhythmic movement of the mouth and tongue. A person’s tongue would move as if that person had a pill in their mouth and they were flipping it around in their mouth AND/OR the tongue would move in and out of their mouth in a “worm-like” motion. This uncontrollable tongue movement was often seen with patients in mental or psychiatric hospitals in the 1960's and 1970's because of the type and high doses of antipsychotic medications used back then.  It is now considered to be an extreme medication side effect and a reason for discontinuing or decreasing the dosage of medications such as haloperidol (Haldol).  It can also be a result of medical diseases such as Parkinson's.

Does this answer your question?
(0)
Report

Subscribe to
Our Newsletter